Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 157, NWS Memphis, TN

July 15, 2000Gibson County, Obion County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 15, 2000, 5:30 PM CDT for Gibson County, Obion County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 15, 2000, 5:30 PM CDT (22:30 UTC)
Expired
Jul 15, 2000, 6:15 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Gibson County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 152232
SVRMEM
TNC053-131-152315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT SAT JUL 15 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GIBSON COUNTY IN NORTHWEST TENNESSEE
  SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE

* UNTIL 615 PM CDT

* AT 530 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST 
  NORTH OF KENTON...MOVING SOUTHEAST AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CDT INCLUDE...     
  KENTON...
  RUTHERFORD...
  DYER...
  TRENTON...
  
.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG 
BUILDING. DZAMAGING WIND AND HAIL UP TO THE SIZE OF NICKELS ARE LIKELY 
WITH THIS STORM.

LAT...LON 3636 8901 3628 8921 3580 8896 3591 8869

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:57 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 15, 1:57 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
157 PM CDT SAT JUL 15 2000

THUNDERSTORMS OVER SOUTH-CENTRAL MO THIS MORNING DIMINISHED AS
THEY MOVED INTO NORTHEAST AR AND THE MO BOOTHEEL. AT MID-AFTERNOON...
ONLY A FEW VERY SMALL SHOWERS NOTED BY KNQA 88D IN OUR CWFA.
HOWEVER...MID AND HIGH LEVEL CLOUDS ARE SPREADING ACROSS OUR AREA
IN NORTHWEST FLOW ALOFT.

ANOTHER THUNDERSTORM COMPLEX IS OBSERVED ON SATELLITE OVER NORTHERN
MO MOVING SOUTH-SOUTHEAST. IR IMAGERY INDICATES IT IS WEAKENING.
THUS THINK MAIN EFFECT ACROSS THE MIDSOUTH WILL BE ADDITIONAL MID
AND HIGH CLOUDS. WILL WORD TONIGHTS FORECAST AS PARTLY CLOUDY TO
TAKE THESE CLOUDS INTO ACCOUNT. WILL MONITOR RADAR TRENDS TO
DETERMINE IF SMALL POPS NEEDED THIS EVENING FOR NORTHERN COUNTIES TO
TAKE INTO ACCOUNT THE MO CONVECTION.

NORTHWEST FLOW ALOFT WILL CONTINUE SUNDAY. DONT SEE ANY FOCUSING
FOR THUNDERSTORMS. SHOULD BE ANOTHER HOT DAY AS WARMER 850 MB AIR
CONTINUES TO ADVECT INTO OUR AREA.

ON MONDAY...HIGH PRESSURE ALOFT BUILDS BACK EASTWARD OVER THE
MIDSOUTH WITH VENGEANCE. H5 HEIGHTS FORECAST TO CLIMB TO 5940 M WITH
850 MB TEMPERATURES FORECAST AROUND 24 DEGREES C. MAXIMUM
TEMPERATURES SHOULD HAVE NO PROBLEM APPROACHING 100 DEGREES THIS DAY.

WILL HAVE DRY AND CONTINUED HOT FOR THE EXTENDED...ALTHOUGH THE
MRF DOES INDICATE SOME WEAKENING OF THE RIDGE BY THE END OF NEXT
WEEK WITH A FRONT MOVING INTO THE AREA.

.8MEM...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.